Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 12, 2021, 2:15 PM EDT for Lancaster County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 12, 2021, 3:15 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
County Lancaster County, PA
The radar
The Dover AFB radar (KDOX), 132 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
862
WWUS81 KCTP 121815
SPSCTP
Special Weather Statement
National Weather Service State College PA
215 PM EDT Mon Jul 12 2021
PAZ066-121915-
Lancaster PA-
215 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
315 PM EDT...
At 215 PM EDT, Doppler radar indicated a strong thunderstorm over
Quarryville, moving east at 15 mph.
Torrential rain is expected.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Quarryville, Gap, Atglen, Christiana, Georgetown, Kirkwood and Buck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3983 7628 3989 7625 4003 7594 3996 7599
3993 7598 3993 7600 3988 7599 3978 7619
TIME...MOT...LOC 1815Z 257DEG 14KT 3988 7615
$$
LambertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 12:01 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 12, 12:01 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service State College PA 1201 PM EDT Mon Jul 12 2021 .SYNOPSIS... High humidity and hot temperatures will occur for much of this week and the upcoming weekend as well with temperatures above normal most days. There will also be showers and thunderstorms, mainly during the afternoons and evenings into the middle of the week, some of which could contain gusty winds and locally heavy rain. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... Atmosphere beginning to refuel itself for another round or two of thunderstorms this afternoon and evening. 0-3 KM Bulk shear is about 10 kts weaker compared to Sunday, but layer PWATs are very similar - in the 1.5 to 2 inch range. Hodographs are more linear today per latest NAM/GFS soundings. The heavy rain threat is back, too and per WPC's ERO and hi res meso models, the focus for convection today appears to be where it just rained from this batches of storms Sunday. Not only did this rain likely lower the FFG, but it is also the area pointed to by WPC and most mdl guidance as having the heaviest rainfall this aftn- early tonight. Passing onto the dayshift the call as to whether/not to issue a flash flood watch. It looks like a 60/40 thing at this point, with juicy airmass and the potential for 1-2" rain in an hour or so. But, some uncertainty still exists in the placement of heaviest rain/storms. Local guidance is to wait until a few hours before the threat begins, allowing the CAMs to give us better and more- focused guidance. Convective initiation should be over the hill tops and near the wavy-ill-defined boundary. The boundary appears to be over the northern tier at 09Z. A lake-breeze boundary will also pop some convection early this aftn. Storms in the ridge-and-valley region will likely be going up around noon or 1 PM. With plenty of sun across the south this morning, the heat should get Lancaster Co and some of the urban areas nearby close to 100 heat index. The coverage and duration of the 100 HI is expected to be small and brief. Will hold off on a heat advy at this point, too. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM TUESDAY/... The evening convection will likely die off as it did Sun evening, ending W-E through the late evening and being pretty much gone about midnight. SOme heavy rain will still create the risk of flooding through midnight. It will be another muggy night with mins hold up at 70-75F in the east, and 65-70F elsewhere. Fog is again possible as breaks in the clouds are expected. Tuesday should also hold strong SHRA/TSRA. The CAPE looks even bigger (1500-2500), and shear similar. The flooding risk remains about the same, and will be largely based on the placement of the heaviest rain on Monday. Maxes will be a couple of degs hotter, in the 80s and lower 90s. Thus, the risk for the heat index to reach 100 is a little greater. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Not much change today in the extended forecast department. Still looking like Thursday would be the one day with the best chance to be mainly dry this week. Models today slightly less wet today with Thursday. Still not clear cut for later next weekend. Most of the guidance the last few days has shown a mixed signal for if we can get some dry weather. The 12Z EC today shows a better chance for drier weather on next Sunday. More detail below. Large scale upper level ridge across the western states will keep a weakness in the upper level flow over the eastern states for the new week. Dewpoints will come up high, but 500 mb heights come up toward 594 dm. Thus while showers and storms will occur from time to time next week, it will not be wet all the time, given how warm aloft it will be. Main chance for rain will be later in the afternoon and early evening. Temperatures will run above normal again, but numbers not quite there for any heat products. Main chance for coming close at this point would be near Lancaster. Best chance of any dry days will be Thursday. Still hints of a lee-side trough across the east that day too, so an isolated shower or storm could occur. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... Earlier fog and shallow stratus has mixed out and expect a several hour period of partly to mostly sunny skies to fuel the airmass for areas of showers and thunderstorms during the mid afternoon through early evening. Rinse and repeat with convection fading late tonight with fog/low cloud restrictions probable into early Tuesday morning. Outlook... Tue-Wed...A.M. low cigs/vis. Locally heavy showers and t-storms with restrictions likely during the afternoon. Thu-Fri...Isolated P.M. showers/t-storms. && .CLIMATE... A daily record maximum rainfall of 2.17 inches was set at Harrisburg yesterday (07-11-2021). This broke the old record of 1.40 inches set in 1920. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Dangelo NEAR TERM...Lambert/Dangelo SHORT TERM...Lambert/Dangelo LONG TERM...Martin/Gartner AVIATION...Steinbugl CLIMATE...Lambert
Hazardous weather outlook, Jul 12, 1:52 PM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service State College PA 152 PM EDT Mon Jul 12 2021 PAZ004>006-131800- Warren-McKean-Potter- 152 PM EDT Mon Jul 12 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds are possible Tuesday, mainly in the afternoon and evening. Heavy rain from thunderstorms is possible and may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ010>012-017>019-024>026-033>036-045-064-131800- Elk-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton- Franklin-Southern Clinton-Adams- 152 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered, slow-moving showers and isolated strong thunderstorms will produce localized heavy rain and gusty wind this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds are possible Tuesday, mainly in the afternoon and evening. Heavy rain from thunderstorms is possible and may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ037-041-042-046-049>053-056>059-063-131800- Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland- 152 PM EDT Mon Jul 12 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds are possible Tuesday and Wednesday, mainly in the afternoons and evenings. Heavy rain from thunderstorms is also possible and may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ066-131800- Lancaster- 152 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered, slow-moving showers and isolated strong to severe thunderstorms will produce localized heavy rain, gusty wind and frequent lightning this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds are possible Tuesday and Wednesday, mainly in the afternoons and evenings. Heavy rain from thunderstorms is also possible and may lead to flooding. The heat index may reach 100 Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ065-131800- York- 152 PM EDT Mon Jul 12 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds are possible Tuesday, mainly in the afternoon and evening. Heavy rain from thunderstorms is possible and may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ028-131800- Juniata- 152 PM EDT Mon Jul 12 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds are possible Tuesday and Wednesday, mainly in the afternoons and evenings. Heavy rain from thunderstorms is also possible and may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ027-131800- Mifflin- 152 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered, slow-moving showers and isolated strong to severe thunderstorms will produce localized heavy rain, gusty wind and frequent lightning this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds are possible Tuesday and Wednesday, mainly in the afternoons and evenings. Heavy rain from thunderstorms is also possible and may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Local storm report, Jul 12, 12:55 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1255 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 1 N NEWPORT 40.49N 77.13W
07/11/2021 PERRY PA EMERGENCY MNGR
*** 1 INJ ***
A TREE FELL ON A VAN TRAPPING THE FAMILY OF
NINE IN THE VAN ON WEST JUNIATA PARKWAY IN
HOWE TOWNSHIP. THERE WAS ONE INJURY
REPORTED.
&&
STSpecial weather statement, Jul 12, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
215 PM EDT Mon Jul 12 2021
PAZ066-121915-
Lancaster PA-
215 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
315 PM EDT...
At 215 PM EDT, Doppler radar indicated a strong thunderstorm over
Quarryville, moving east at 15 mph.
Torrential rain is expected.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Quarryville, Gap, Atglen, Christiana, Georgetown, Kirkwood and Buck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3983 7628 3989 7625 4003 7594 3996 7599
3993 7598 3993 7600 3988 7599 3978 7619
TIME...MOT...LOC 1815Z 257DEG 14KT 3988 7615
LambertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:03 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Columbia, Lycoming, Montour, Northumberland, Snyder and 1 more | 42 min |
| Jul 11, 8:43 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan | 62 min |
| Jul 11, 8:44 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, Perry, Schuylkill | 76 min |
| Jul 11, 8:52 PM EDT | Tornado Warning | CTP | Dauphin | 23 min |
| Jul 11, 9:07 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan, Union | 2 hr |
| Jul 11, 9:08 PM EDT | Special Weather Statement | CTP | Franklin | 37 min |
| Jul 11, 9:32 PM EDT | Special Weather Statement | CTP | Fulton | 28 min |
| Jul 11, 9:32 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, York | 58 min |
| Jul 11, 9:52 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 53 min |
| Jul 11, 10:06 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Lebanon, York | 118 min |
| Jul 11, 10:35 PM EDT | Special Weather Statement | CTP | Lebanon, York | 70 min |
| Jul 12, 12:04 AM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lebanon, York | 116 min |
| Jul 12, 1:21 PM EDT | Flash Flood Watch | CTP | Columbia, Cumberland, Dauphin, Juniata, Lebanon, Lycoming and 12 more | 13 hr |
| Jul 12, 2:34 PM EDT | Special Weather Statement | CTP | Mifflin | 26 min |
| Jul 12, 2:36 PM EDT | Special Weather Statement | CTP | Perry | 24 min |
| Jul 12, 2:45 PM EDT | Special Weather Statement | CTP | Adams, Franklin | 60 min |
| Jul 12, 2:49 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 41 min |
| Jul 12, 2:59 PM EDT | Special Weather Statement | CTP | Mifflin | 31 min |
| Jul 12, 3:17 PM EDT | Special Weather Statement | CTP | Lebanon | 43 min |
| Jul 12, 3:30 PM EDT | Special Weather Statement | CTP | Juniata | 45 min |
| Jul 12, 3:31 PM EDT | Areal Flood Advisory | CTP | Lancaster | 119 min |
| Jul 12, 3:55 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 35 min |
| Jul 12, 3:56 PM EDT | Flash Flood Warning | CTP | Lancaster | 2 hr |
| Jul 12, 3:57 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 63 min |
| Jul 12, 3:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 46 min |
| Jul 12, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, York | 34 min |
| Jul 12, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 63 min |
| Jul 12, 4:57 PM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
| Jul 12, 5:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 61 min |
| Jul 12, 5:42 PM EDT | Areal Flood Advisory | CTP | Lancaster | 93 min |
| Jul 12, 6:31 PM EDT | Areal Flood Advisory | CTP | Lancaster | 119 min |
| Jul 12, 6:43 PM EDT | Areal Flood Advisory | CTP | Tioga | 92 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.